Health QuestionsCategory: TreatmentsI had to quit taking Abilify. Talk about weird!
ANONTOO asked 3 years ago

I had to quit taking Abilify. Talk about weird! Not only did food have no taste, but the whole world became a sort of out-of-body experience…
  I don’t wanna seem like a spoil-sport for those of you who are taking it and finding it helpful. I would like to know though, that I am not the only one this happened to..
    Driving took intense concentration to the point that I started to avoid it at all. My mouth was moving, and words would come out of it, but the didn’t seem connected to my brain. I would try to do routine things, like grocery shopping, and they would suddenly have absolutely no familiarity. Was taking a class at the time, and when it was time for the exam, my notes from the previous weeks had NO familiarity to them, even though I could see the handwriting was obviously mine, I had absolutely no recollection of having written them…
 Baaad juju! The advertising makes it out to be practically baby aspirin. It turns out that there is a budding class action suit against the drug co. for attempting to make the drug seem more benign by naming it “….azole”, thereby giving the false impression that Abilify is related to the truly fairly-benign anti-yeast infection drugs like Miconazole – which as it turns out – Abilify is not.
  But – hey, I hallucinated for 12 hrs. from a single dose of Prozac. And I really hate to bring up the dreaded “s” word, but my uncle – umm…shot himself in the head (“successfully”) 3 days after being prescribed Prozac (My apologies to you happy fans of SSRIs. Just a word of caution for the rest of us…)

1 Answers
DaveSS answered 3 years ago

Re: I had to quit taking Abilify. Talk about weird
I’ve griped to my Doc’s about “feeling like I’ve got my brain in a ZipLock Bag just outa arms reach.”
It’s shot my memory, (perhaps a good thing) and has my vocabulary down to neanderthal levels.
Now, I’m spitting all over people when I talk to them. unintentionally, I mean, and drooling. (A real Babe-Magnet I’ve become!)
They just tell me to stay on the stuff, I can’t remember why they prescribed it to begin with.
And, now I’m afraid to ask them as it would not look good to my employment status should I ever return. So, I’m just riding it out to see what doesn’t happen.
Thanx fer the info.